Maternal & Child Community
self tapering of opiates in pregnancy
About This Community:

This patient support community is for discussions relating to breast feeding, childhood disease, colic, child discipline, immunization, lactation, newborn care, post partum depression, Sudden Infant Death Syndrome (SIDS), and special needs children.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

self tapering of opiates in pregnancy

Hi,
I recently injured myself at work and have been on vicodin for 3weeks.  I really want to taper off because upon tryng to quit I am experiencing painful withdrawl (withdrawal) symptoms.  The problem is this medication was prescribed for another condition previous to my pregnancy.  The doctor doesn't know I'm using it now and I don't want to tell him if I can do this myself. I think I have enough left to taper off though. Any suggestions on how to do this.
Related Discussions
5 Comments Post a Comment
Blank
164559_tn?1233711618
You cannot taper off opiates yourself, you need to me in a facility where you can be properly monitored and your baby can be monitored as well.

Go today!!!!!!!

Taking drugs while pregnant harms your baby.

Go today!!!!!!

No one will judge you if you do the right thing.  Delaying will only make people think you are an abusive parent.

Go today!!!!!
Blank
Avatar_n_tn
Boy that is a difficult position to be in, but the first step is admitting you have a problem. I would talk to your doctor immediately about this. It can be very harmful to yourself not to mention your baby if you are not properly weaned from the drug. Due to your pregnant state many health insurances will cover your stay in the hospital for you to go through detox. So go get help both for yourself and your baby. Good luck, please let us know how it goes.
Blank
Avatar_n_tn
Depending on how much vicodin you are taking, you will not hurt the baby.  Obviously taking nothing is better.  Do not quit cold turkey.  That is harmful to both you and your baby.  Definately speak with your dr.  You need to be honest about everything you are taking.  I don't necessarily believe you need to be inpatient for opiate withdrawls.  Exspecially since it's only been 3 weeks.  Do not feel bad or be embarrassed speaking with your dr either.   It's really not as uncommon as one would think.  Good luck with your pregnancy.
Blank
Avatar_n_tn
Oh, you will not be considered a bad parent for taking opiates either.  I have taken hydrocode and oxycodone during all of pregnancies for cluster headaches and migraines.  These meds were all prescribe by ob.  Again, I'm not saying that you should be taking them.  Sounds like more of a physical addiction at this point.  I just don't want you to think you have damaged your child in any way.
Blank
Avatar_n_tn
thanks for all your comments.  I am really afraid to tell my doctor about this. He had said the vicodin was ok but when i asked him it was hypothetical, I had a really bad ear infection at the time and knew I had some left over from a previous condition, I debated taking them even after he said it was ok .Now the pain from the injury at work has driven me to take them. I've only taken 10mgs today not bad, and am drinking lots of water. I'm hoping to do the same tomorrow and less the next day. I need prayers please. Thanks so much.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Maternal & Child Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Children's Health Answerers
134578_tn?1404951303
Blank
AnnieBrooke
OR
13167_tn?1327197724
Blank
RockRose
Austin, TX
4851940_tn?1385441629
Blank
jemma116
United Kingdom
4268628_tn?1375044776
Blank
Flickan
Monroe, WA
Avatar_f_tn
Blank
MrsVirginia_001
Avatar_f_tn
Blank
gyspy09
PA